Q. I have neck spasm and difficulty in walking. Please help.

Answered by
Dr. Amit Arora
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 09, 2014 and last reviewed on: Oct 09, 2018

Hello,

  • I weigh 39 kg and I am 31 years old. I have lost two kilograms in the last two months.
  • I am having spasm in the neck since 2 months.
  • It started when I had sudden sneezing and was not able to move the neck soon after that. Neck movements got restricted.
  • I consulted a doctor and took tablet Ultracet. I had vomiting and hence stopped the medication. Then I had tablet Pregabalin 650 (one dose) and had giddiness and so, stopped the medication.
  • Neck movement was there to some extent and was not severe.
  • I did physiotherapy once (pressing the head down by the therapist).
  • Was then not able to swallow the food, and there was tightness and felt like something was stuck in the neck and had heaviness while breathing.
  • I consulted doctor after 2 days and took tablet Hifenac on the first day and tablet Tolperisone 150mg (one dose). I then had loose motion on the second day and therefore stopped this medication too.
  • I had blood test done before twenty days.
  • As per the report vitamin D was less than 3, calcium was 8.3, vitamin B12 was 238 and hemoglobin was 11.9.
  • After 10 days I went to the doctor and I had Tolperisone twice daily for 3 days.
  • Again I went to the doctor after 2 days and had Arachitol injection and tablet Limcee for a day. I had acidity with Limcee and stopped that. 
  • I had 2 tablets of FLAX-369 for 2 days, one tablet each day.
  • After 7 days I had one tablet Uprise. Two hours after taking this tablet, there was tightness in the jaw movement.
  • After 7 days I had one more tablet Uprise.
  • There was slowness in walking and heaviness in the right leg.
  • I had one more injection of Arachitol after 20 days.
  • Still then I have more difficulty in climbing stairs and walking. I cannot lift up my right leg.

Second blood test done 7 days before:

ESR : End of 1st hour : 35End of 2nd hour : 75Vitamin D : 35.21Intact Parathyroid Hormone (iPTH) : 6.5Calcium : 9.0Vitamin B12 : 544Anti Cyclic Citrullinated Peptide (CCP) antibody: 0.15

Kindly provide a specialist doctor's opinion for me.

Dr. Amit Arora

Cardiology
#

Hi,

Welcome to icliniq.com.

  • Whole event started with a sneezing after which you developed muscular spasm in the neck.
  • You took pregabalin for neuropathic pain but due to its side effect you discontinued. 
  • After that you had physiotherapy and developed other neurological symptoms and you took a pain killer and a muscle relaxant (Tolperisone).
  • On blood investigation your vitamin D3 comes out to be less than 3 (you have not mentioned the unit) anyway it is low for which you had injection Arachitol and according to your observation you developed difficulty in climbing stairs.
  • So, you might be thinking about over dose/toxicity but vitamin D overdose increases blood calcium level as this plays an important role in absorption of calcium. But at present your calcium level is 9 mg/dL which is normal so that is a not a problem here.
  • According to recent reports vitamin D, calcium and vitamin B12 are within normal range. 
  • Role of PTH (Parathyroid Hormone) is to increase blood calcium level in the body. 
  • CCP - Cyclic Citrullinated Peptide antibody test is to detect autoantibodies used in diagnosing rheumatoid arthritis. Levels less than 20 EU are considered to be negative. 
  • I advise you to get an MRI spine (cervical region ) done as there are some neurological factors associated and the whole event started after physiotherapy. 
  • Till then take tablet Neurobion once daily for 7 days. 
  • Do not use pillow while sleeping 

Consult a neurologist online with the reports of MRI scan --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

 

This is an Ad. icliniq or icliniq doctors do not endorse the content in the ad.

 
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the best treatment for Erb's palsy?

Query: Hi doctor, My daughter has Erbs palsy but we did physiotherapy for three months and the doctor said she is fine but she is still struggling with the hand and this is about six months after the doctor discharged us. Please tell me what should I do.  Read Full »

What can be done for post-ejaculation muscle spasms and nerve irritation?

Query: Hi doctor, I have been struggling with chronic prostatitis or CPPS for the past five months. A big issue I have been having is the post-ejaculation muscle spasms or nerve irritation. I am currently in physical therapy to work out the muscle tension or spasms and hoping that helps with the nerve irr...  Read Full »

I have pain that radiates from my back to the thigh. Please help.

Query: Hello doctor, I am a 28 year old woman. I am suffering from a radiating pain that spreads from back to the lower half of the body. I have this issue since a year. It aggravates when I ride bike. Occasionally, the pain may also radiate upward. If I keep hard item then I get some relief. I am takin...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.